Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bone thinning
Dec 22, 2013

Wondering if Atripla can cause thinning of the bone. I started on Atripla April 23, 2011 and my bone density test shows some bone thinning as of Dec. 2, 2013. My PCP is thinking it maybe from the Atripla or my thyroid. My id doctor said, Atripla can in a few cases cause this problem. So, he has now started me on Norvir, Epzicon and Reyataz. He also told me if the endocrinologist fines the problem to be from my thyroid I could which back to the Atripla. What is your feeling on this problem.

Response from Dr. Holodniy

Yes, the tenofovir in Atripla has been associated with bone loss. It is important to check thyroid, parathyroid hormone levels, as well as vitamin D levels to determine what may be going on.



Previous
Red hands
Next
Shingles without Blisters?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement